# SDR CA961205020

- Difficulty date: November 22, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW118
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: 311180101
- Condition: Fractured
- Location: Hp Turbine
- Part time: 7,650 hours
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ENGINE WAS SENT FOR INVESTIGATION AND REPAIR AFTER THE ENGINE MADE A LOUD BANG AND FEATHERED SOME TIME AFTER TKAEOFF. DISASSEMBLY OF THE ENGINE REVEALED THE CAUSE OF THE INFLIGHT SHUTDOWN WAS A HP TURBINE BLADE WHICH HAD FRACTURED THROUGH THE FIR TREE ROOT. THIS INITIAL FAILURE CAUSED HEAVY DAMAGE TO THE REMAINING HP TURBINE BLADES.
